MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BALL HEX SCREWDRIVER 8MM; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BALL HEX SCREWDRIVER 8MM; SCREWDRIVERS
Model Number 03.010.092
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2019 during tibia open reduction and internal fixation case, the screw driver broke.The surgeon had difficulty disconnecting the suprapatellar insertion handle from an implanted tibial nail.When applying force into the ball hex screwdriver, it broke.Another ball hex screwdriver was used.There was a fifteen (15) minute surgical delay.The procedure was successfully completed.The patient status is unknown.During equipment inspection after the case it was observed that the insertion handle and cannulated connecting screw were damaged.This complaint involves three (3) devices.Concomitant device: unk - nails: tibial (part # unknown, lot # unknown, quantity # unknown).This report is for one (1) ball hex screwdriver 8 mm.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary: investigation flow: damage.Visual inspection: the ball hex screwdriver 8mm (p/n: 03.010.092, lot: 1474914) was received showing the distal ball hex tip broken off at the base.The base lobes at the fracture site were twisted in the direction of resistance from removal, indicative of a torsional failure.Dimensional inspection: drawing: scrdriver-hex w/spheric-head ø8 shaft se_027493 rev a.Feature: screwdriver shaft diameter.Specification: 6 mm +/- 0.1 mm.Measured dimension: 5.96 mm.Result: conforming.Measurement device: ca148p.Dimensional inspection of the base or hex ball was not conducted due to post manufacturing deformation and damage.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed for the ball hex screwdriver 8mm (p/n: 03.010.092 lot: 1474914) as the distal ball hex tip was broken off at the base.The base lobes at the fracture site were twisted in the direction of resistance from removal, indicative of a torsional failure.No definitive root cause could be determined.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot.Part: 03.010.092, lot: 1474914, manufacturing site: hägendorf, release to warehouse date: june 09, 2006.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BALL HEX SCREWDRIVER 8MM
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9155546
Report Number2939274-2019-61183
Device Sequence Number19476675
Product Code HXX
UDI-Device Identifier10886982067630
UDI-Public(01)10886982067630
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.092
Device Catalogue Number03.010.092
Device Lot Number1474914
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Initial Date Received by Manufacturer 09/07/2019
Supplement Date Received by Manufacturer10/04/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAILS: TIBIAL